MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; HME, ADULT, COMPACT, STRAIGHT, W/ PORT

MEDLINE INDUSTRIES INC.; HME, ADULT, COMPACT, STRAIGHT, W/ PORT
Catalog Number DYNJAAHME10
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Airway Obstruction (1699); Respiratory Distress (2045); Foreign Body In Patient (2687)
Date of Event 07/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported by the facility that shortly after placing the product on the patient the hme filter was found lodged in the t-piece of the inline suction near the inner cannula of the trach.The blue sponge was intact and able to be manually removed by the staff.There was no suction or procedure being performed at the time of the event, the resident was in a chair watching television.At the time the incident occurred the complete suction and t-piece were removed for resident safety.The patient experienced difficulty breathing due to the tubing occlusion, however the resident's oxygen level was stable and was not impacted as a result of the incident.Respiratory was able to catch the filter before aspiration into the lungs preventing occlusion of the patient's airway.There was no further intervention required and the patient is stable.The ventilator settings at the time of the incident were set to vt 400, peep +5, rr 14, 40% fio2.There was no active humidification being used.The facility reported there were no signs of mishandling noted to the product, filters or packaging and no reported force required during connection of the filter.This is the first time that the facility has used this product.The facility reported that the hme is available and has been requested to be returned for evaluation; however no sample has been return to the manufacturer as of the filing of this report.No additional information is available.Due to the reported incident and in an abundance of caution, this medwatch is being filed.If additional relevant information becomes available a supplemental medwatch will be filed.
 
Event or Problem Description
The facility reported that shortly after placing the product on the patient the hme filter was found lodged in the t-piece of the inline suction near the inner cannula of the trach requiring manual removal.
 
Additional Manufacturer Narrative
The customer returned the sample for evaluation however the lot number of the sample was not the same as the initial lot number reported.The initial lot number reported was 40020040047 and the lot number returned was 2003004003.The actual sample was visually inspected and functionally tested however the customer reported issue was not confirmed.A companion sample from the same lot was tested and the manufacturer was unable to reproduce the customer reported issue.The root cause of the customer reported issue is unknown and could not be determined at this time.No additional information is available.If any further relevant information is identified or obtained, a supplemental medwatch will be submitted.

Common Device Name
HME, ADULT, COMPACT, STRAIGHT, W/ PORT
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield, il
MDR Report Key10401970
Report Number1417592-2020-00055
Device Sequence Number14188813
Product Code BYD
UDI-Device Identifier10884389120477
UDI-Public10884389120477
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 08/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDYNJAAHME10
Device Lot Number40020040047
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2020
Initial Date Received by Manufacturer 07/16/2020
Supplement Date Received by Manufacturer08/13/2020
Initial Report FDA Received Date08/13/2020
Supplement Report FDA Received Date09/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
R-20-123
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient Weight81